Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 177, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 5, 2000, 8:10 PM CDT for Wayne County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2000, 8:10 PM CDT (01:10 UTC)
- Expired
- Jul 5, 2000, 8:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Wayne County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
079 WUUS53 KPAH 060111 SVRPAH ILC191-060145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 810 PM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHERN ILLINOIS * UNTIL 845 PM CDT * AT 812 PM CDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM NEAR FAIRFIELD...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE IN... RURAL SOUTHERN WAYNE COUNTY THIS LINE OF STORMS HAS A HISTORY OF STRONG...DAMAGING WIND. MOVE INDOORS AND STAY AWAY FROM WINDOWS. TPAH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:20 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 5, 2:20 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT WED JUL 5 2000 THE MAIN CHALLENGE FOR THIS FORECAST PACKAGE IS TIMING OF ANY THUNDERSTORMS AND ASSESSING PROBABILITIES. AIRMASS REMAINS UNCHANGED ACROSS THE FA WITH 19Z SURFACE ANALYSIS SHOWING DEWPOINTS MOSTLY IN THE MID 70S ACROSS THE FA. WEAK SURFACE FRONT EXTENDED ACROSS CENTRAL IL...SOUTHERN IN AND INTO EXTREME NORTHERN KY. HIGH PRESSURE OVER THE GREAT LAKES HAD HELPED WITH THE EASTERN END OF THE FRONT'S SOUTHERN PUSH. THIS SHOULD RESULT IN THE FRONT BACKDOORING INTO THE FA AND BECOMING NW TO SE ORIENTED ACROSS THE FA BY LATE THURSDAY. UPPER SYNOPTIC PATTERN OF NOCTURNAL MCS'S DEVELOPING AND SLIDING AROUND THE UPPER RIDGE WILL REMAIN A FACTOR IN OUR FORECAST THROUGH FRIDAY. THE UPPER RIDGE SHOWS A PRONOUNCED BUILDING AND EASTWARD SHIFTING BY LATE FRIDAY WHICH SHOULD DIMINISH THUNDERSTORM CHANCES AND INCREASE THE HEAT FOR THE WEEKEND. IN THE MEANTIME...THE FIRST OF AT LEAST 2 MORE MCS'S TO HAVE AN IMPACT OM THE FA OVER THE NEXT 48 HOURS WAS PROGRESSING ACROSS SE IA AT MID AFTERNOON WITH THE SE CORNER OF A WATCH FOR THIS MCS WITHIN 100 MILES OF THE FA. THE AVN HAS HAD A BETTER HANDLE ON THIS MCS THAN THE ETA/MESOETA ALTHOUGH FEEL THAT IT KEEPS THE MOISTURE AXIS/TRACK OF THIS SYSTEM TOO FAR WEST. MCS SHOULD DECREASE AS IT APPROACHES THE FA TONIGHT...BUT BELIEVE IT STILL WARRANTS CHANCE POPS...WITH THE HIGHEST IN THE NE PART OF THE FA TONIGHT. A SECOND AND POSSIBLY LAST MCS FOR A FEW DAYS SHOULD COME AROUND THE RIDGE THURSDAY NIGHT AND INTO FRIDAY AND WITH INCREASE CONVERGENCE ALONG SURFACE FRONT THUNDERSTORM COVERAGE SHOULD BE SOMEWHAT HIGHER. WILL HAVE TO MONITOR EACH MCS FOR HEAVY RAIN THREAT... ...MAINLY TO NE PART OF THE FA WHERE ANY HEAVIER RAIN HAS FALLEN. PRECIPITABLE WATER VALUES OF 1.5 TO 1.8 INCHES SHOULD CHANGE LITTLE THE NEXT COUPLE DAYS. * MOS TEMP VALUES HAVE CHANGED LITTLE AND SEE NO REASON FOR MUCH DEVIATION. MID 90S STILL LOOKS REASONABLE FOR THE WEEKEND. .PAH...NONE. SHANKLIN
In the hours before
Special weather statement, Jul 5, 7:02 PM CDT, 1 hour 8 minutes before
ILZ075-076-060110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 702 PM CDT WED JUL 5 2000 ...STRONG THUNDERSTORM WINDS POSSIBLE THIS EVENING... AT 700 PM...A STRONG THUNDERSTORM WAS 25 MILES NORTHWEST OF MOUNT VERNON ILLINOIS. THE STORM WAS MOVING SOUTHEAST AT 20 MPH. BRIEF WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORM WILL TRACK THROUGH MOUNT VERNON AROUND 800 PM. TPAH
Special weather statement, Jul 5, 7:43 PM CDT, 27 minutes before
ILZ077-078-INZ081-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 743 PM CDT WED JUL 5 2000 ...STRONG THUNDERSTORM WINDS POSSIBLE THIS EVENING... AT 745 PM...A STRONG THUNDERSTORM WAS 20 MILES NORTHWEST OF MOUNT CARMEL ILLINOIS. THE STORM WAS MOVING SOUTHEAST AT 20 MPH. BRIEF WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORM WILL TRACK THROUGH MOUNT CARMEL BEFORE 830 PM AND PRINCETON INDIANA BEFORE 900 PM. TPAH
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.